MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number PK-CF0533
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned to olympus but evaluation has not yet begun.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
The customer reported to olympus that the pk cutting forceps, 5 mm, 33cm branch fell off during preparation of the unit.Additional information was later received from the customer indicating that the event occurred during a therapeutic laparoscopic supracervical (lsc) hysterectomy and lsc cholecystectomy.The branch was found immediately.The procedure was prolonged by 10-minutes with the patient under general anesthesia, and was completed using a similar device.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the jaw was confirmed to be broken off; however, the jaw piece was not returned to examine.A review of the device history record found there was no indication that manufacturing procedures could have caused or contributed to the reported issue.It has been about 1 year since the subject device was manufactured.Based on the results of the investigation, the issue was found to be linked to a specific jaw lot.A capa (capa-201438) was opened, and a stop shipment was initiated due to the investigation findings.This supplemental report includes an update to h3.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to h9."fy24-osta-14" was inadvertently submitted on the previous submission; however, there is no h9 entry at this time and the field should remain blank.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17131824
Report Number3011050570-2023-00068
Device Sequence Number6487415
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR276249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer12/05/2023
12/05/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date12/05/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FY24-OSTA-14
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown